Illinois, 2011

Winter Weather in Illinois, March 5, 2011

March 5, 2011 · NWS ILX · 1 event in 1 county or zone

A storm system brought showers and thunderstorms to the region on March 4th into the early morning hours of March 5th. As the system slowly began to depart, northwesterly winds transported colder air into central Illinois during the afternoon and evening of March 5th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A storm system brought showers and thunderstorms to the region on March 4th into the early morning hours of March 5th. As the system slowly began to depart, northwesterly winds transported colder air into central Illinois during the afternoon and evening of March 5th. As temperatures dipped below freezing, some of the residual water began to freeze on area roadways, creating scattered slick spots. Due to the slick conditions, two accidents occurred on I-57. One person was injured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 5, 5:15 PM CST, 45 minutes earlier.

Area forecast discussion, Mar 5, 5:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CST SAT MAR 5 2011

.DISCUSSION...
ISSUED 300 PM CST SAT MAR 5 2011

THE OVERALL JET STREAM PATTERN WILL REMAIN NEARLY ZONAL FOR A FEW
DAYS IN THE WAKE OF THE DEPARTING STORM SYSTEM. THAT MEANS RISING
HEIGHTS LATE THIS WEEKEND INTO EARLY NEXT WEEK...WHICH WILL RESULT
IN A WARMING TREND.

BY TUESDAY...THE NEXT WAVE IN THE JET STREAM WILL CARVE A TROUGH IN
THE PLAINS...EVENTUALLY EJECTING OUR NEXT STORM SYSTEM ACROSS
ILLINOIS TUESDAY NIGHT. MORE HEAVY RAIN WILL BE POSSIBLE WITH THAT
SYSTEM...WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES.

WITH NEXT WEEKS SYSTEM...THE 12Z ECMWF HAS FINALLY TRENDED SLIGHTLY
SLOWER TOWARD THE MUCH SLOWER GFS AND CANADIAN. THE GFS AND CANADIAN
GLOBAL BOTH STILL REMAIN DEEPER AND SLOWER... WITH PROLONGED
PRECIPITATION WELL INTO WED NIGHT-THUR. THE 12Z ECMWF NOW INDICATES
RAIN CONTINUING LONGER ON WED...BUT NOT WED NIGHT/THUR.

WILL CONTINUE TO FOLLOW ECMWF MORE CLOSELY...AS THE PROGRESSIVE
NATURE OF THE UPPER PATTERN WOULD FAVOR A SLIGHTLY FASTER SOLUTION.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
ANY LINGERING RAIN SHOWERS HAVE DEPARTING INTO INDIANA...WITH THE
REMAINING PRECIPITATION MAINLY LIGHT SNOW OR FLURRIES ACROSS THE
WESTERN 2/3 OF THE CWA. THE RADAR RETURNS FOR SNOW HAVE INCREASED IN
COVERAGE AND INTENSITY OVER BETWEEN 130 PM AND 2 PM. THROUGH THE DAY
SO FAR...ANY STRONGER RETURNS HAVE QUICKLY PULSED BACK DOWN AGAIN.
HOWEVER FOR THIS EVENING...WILL HAVE TO ACKNOWLEDGE THE SNOW
EFFICIENCY OF THIS TRAILING H5 VORT MAX WITH AT LEAST A MENTION OF
FLURRIES THIS EVENING IN THE NE PORTION OF THE CWA.

BRISK NORTH WINDS WILL LINGER INTO THE EVENING...BEFORE THE RAPID
PRESSURE RISES FINALLY DIMINISH BY MID EVENING. THE SURFACE RIDGE
AXIS WILL REACH THE WESTERN BORDER OF IL BY 12Z SUNDAY...HELPING
WINDS DECOUPLE IN MOST AREAS BY MORNING. SOME CLEARING IS ALSO
EXPECTED AFTER MIDNIGHT FROM WEST TO EAST. LOW TEMPS WILL BE A TOUGH
CALL...AND WILL BE DIRECTLY LINKED TO HOW QUICKLY ANY AREAS CLEAR
OUT. UPSTREAM DEWPOINTS IN THE MID TEENS WILL BEGIN TO ARRIVE NW OF
THE IL RIVER TOWARD SUNRISE. WILL STICK WITH OUR LOWEST LOWS AROUND
20 IN THE NW...AND 29 IN THE SE. WOULD NOT BE SURPRISED IF A FEW LOW
SPOTS DROP INTO THE TEENS AROUND SUNRISE. SATELLITE PICS ARE SHOWING
THE BACK EDGE OF THE CLOUDS GRADUALLY APPROACHING IL FROM ACROSS
IA/MO. THE LOW IS EXPECTED TO INCREASE EASTWARD MOTION TONIGHT...AND
FORECAST SOUNDINGS SHOW A DEEP LAYER OF DRY AIR ARRIVING AFTER
MIDNIGHT. SO WILL GO WITH THE COLDER MAV NUMBERS.

A WEEK H5 SHORTWAVE IS FORECAST TO PASS ACROSS IL ON SUNDAY
AFTERNOON/EVENING...BUT MAINLY HIGH CLOUDS SHOULD RESULT...AS LOW
LEVELS REMAIN DRY.

MONDAY WILL FEATURE INCREASING SOUTHEAST WINDS AND WARMER
CONDITIONS...AS A WARM FRONT BEGINS TO DEVELOP ACROSS IL.

LONG TERM...TUESDAY THROUGH SATURDAY.
ON TUESDAY...THE SURFACE LOW WILL LIFT FROM W OKLAHOMA TO NW
MISSOURI BY 00Z WED. ISENTROPIC LIFT AND WARM FRONTOGENESIS WILL
COMBINE TO PRODUCE LIFT IN OUR AREA DURING THAT TIME...WITH A FEW
SHOWERS POSSIBLE IN OUR WESTERN COUNTIES IN THE AFTERNOON.

RAIN WILL BECOME MORE WIDESPREAD TUESDAY EVENING WITH THUNDERSTORMS
DEVELOPING AS WELL. HEAVY RAIN WILL BE POSSIBLE TUESDAY NIGHT...WITH
MUCH OF THE AREA SEEING ONE HALF TO ONE INCH OF RAIN...AND SOME
AREAS UP TO 1.5 INCHES OR MORE. RAIN WILL LINGER ON
WEDNESDAY...ESPECIALLY EAST OF BLOOMINGTON TO TAYLORVILLE.
PRECIPITATION SHOULD DIMINISH LATER WEDNESDAY AS COLDER AND DRIER
AIR ARRIVES ON BRISK NW WINDS.

SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE WED NIGHT BEHIND THE LOW
PRESSURE SYSTEM. ANY SNOW ACCUMULATION WOULD BE LIGHT. HEAVIER SNOWS
WITH THIS SYSTEM WILL BE CLOSE BY TO OUR NORTHWEST...IN IOWA AND
INTO WISCONSIN. THE PATH OF THIS LOW WILL NEED TO BE WATCHED
CLOSELY. IF IT SHIFTS FARTHER SOUTH AND EAST...WE COULD SEE SOME
SNOW FROM THAT STORM SYSTEM.

COLDER CONDITIONS ARE LIKELY FOR WED NIGHT THROUGH THUR NIGHT...BUT
FRIDAY WILL FEATURE A WARMING TREND AS SURFACE WINDS SHIFT TO A MORE
SOUTHERLY DIRECTION.

SHIMON
&&

.AVIATION...
ISSUED 515 PM CST SAT MAR 5 2011

UPPER SHORTWAVE CAUSING LIGHT SNOW OVER THE TAF SITES WILL MOVE EAST
AND BRING AN END TO THE PRECIPITATION BEFORE 03Z. AFTER THAT...
EXPECT MAINLY MVFR CEILINGS 1K-2K FT. SOME LOCAL SPOTS MAY KEEP
VISIBILITIES 4-6SM FOR A WHILE LONGER AFTER THE SNOW ENDS...BUT THE
STEADY WINDS SHOULD MITIGATE ANY SIGNIFICANT VISIBILITY REDUCTIONS.
MOST OF THE WINDS SHOULD STAY ABOVE 7KT FROM THE NORTH THROUGH THE
NIGHT...THEN DECREASE AROUND 18Z SUN AS THE SURFACE HIGH PRESSURE
RIDGE OUT WEST BEGINS TO APPROACH THE MISSISSIPPI RIVER.  MODEL LOW
LEVEL MOISTURE PROGS SUGGEST THAT THE CLOUDS COULD BREAK UP BY 12Z
SUN...BUT THIS IS LIKELY A LITTLE TOO FAST. CYCLONIC FLOW WILL BE
CONTINUING THROUGH MUCH OF SUN...AND LOW LEVEL LAPSE RATES WILL
SUPPORT STRATOCU REDEVELOPMENT OVER THOSE LOCATIONS THAT SEE BREAKS.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 5, 3:43 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CST SAT MAR 5 2011

ILZ027>031-036>038-040-041-061200-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
343 PM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE ILLINOIS RIVER WILL CONTINUE TO RISE FURTHER ABOVE FLOOD
STAGE...FROM PEORIA DOWNSTREAM...THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT. HOWEVER...THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042-043-047>051-061200-
CASS-DE WITT-LOGAN-MENARD-MORGAN-SANGAMON-SCOTT-
343 PM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT. HOWEVER...THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>055-061-061200-
CHAMPAIGN-CHRISTIAN-DOUGLAS-MACON-MOULTRIE-PIATT-SHELBY-VERMILION-
343 PM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT AND WEDNESDAY.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ056-057-062-063-066>068-071>073-061200-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
343 PM CST SAT MAR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOCATIONS ON THE WABASH...LITTLE WABASH AND EMBARRAS RIVERS WILL REMAIN
ABOVE FLOOD STAGE THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY NIGHT AND WEDNESDAY.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Local storm report, Mar 5, 5:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       PALESTINE               39.00N 87.61W
03/05/2011  M2.43 INCH       CRAWFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25
Local storm report, Mar 5, 5:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HEAVY RAIN       7 NW ROBINSON           39.08N 87.83W
03/05/2011  M2.64 INCH       CRAWFORD           IL   MESONET

            STORM TOTAL

1200 PM     HEAVY RAIN       4 SE CLAY CITY          38.64N 88.30W
03/05/2011  M2.10 INCH       CLAY               IL   MESONET

1200 PM     HEAVY RAIN       MARTINSVILLE            39.34N 87.88W
03/05/2011  M2.72 INCH       CLARK              IL   MESONET

1200 PM     HEAVY RAIN       3 W BIRDS               38.84N 87.73W
03/05/2011  M2.20 INCH       LAWRENCE           IL   MESONET

1200 PM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
03/05/2011  M2.23 INCH       EFFINGHAM          IL   MESONET

&&

25
Local storm report, Mar 5, 5:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CST SAT MAR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       HAVANA                  40.30N 90.06W
03/04/2011  M1.36 INCH       MASON              IL   CO-OP OBSERVER

0850 PM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
03/04/2011  M1.22 INCH       LOGAN              IL   CO-OP OBSERVER

0930 PM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
03/04/2011  M1.44 INCH       MENARD             IL   MESONET

1100 PM     HEAVY RAIN       2 WNW EFFINGHAM         39.13N 88.59W
03/04/2011  M1.02 INCH       EFFINGHAM          IL   MESONET

1132 PM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
03/04/2011  M1.32 INCH       EFFINGHAM          IL   MESONET

1142 PM     HEAVY RAIN       4 SSE EFFINGHAM         39.06N 88.52W
03/04/2011  M1.11 INCH       EFFINGHAM          IL   AWOS

            AT EFFINGHAM COUNTY MEMORIAL AIRPORT

1152 PM     HEAVY RAIN       4 NNW SPRINGFIELD       39.84N 89.67W
03/04/2011  M1.01 INCH       SANGAMON           IL   ASOS

            AT ABRAHAM LINCOLN CAPITAL AIRPORT

1156 PM     HEAVY RAIN       5 ESE BLOOMINGTON       40.45N 88.89W
03/04/2011  M1.11 INCH       MCLEAN             IL   ASOS

            AT CENTRAL ILLINOIS REGIONAL AIRPORT

0243 AM     HEAVY RAIN       4 SSE EFFINGHAM         39.07N 88.52W
03/05/2011  M1.63 INCH       EFFINGHAM          IL   AWOS

            AT EFFINGHAM COUNTY MEMORIAL AIRPORT

0429 AM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
03/05/2011  M2.17 INCH       EFFINGHAM          IL   MESONET

0500 AM     HEAVY RAIN       2 E JACKSONVILLE        39.73N 90.20W
03/05/2011  M1.00 INCH       MORGAN             IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       2 E BIRDS               38.84N 87.63W
03/05/2011  M1.62 INCH       LAWRENCE           IL   MESONET

0600 AM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
03/05/2011  M1.27 INCH       SANGAMON           IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       4 NE NORMAL             40.56N 88.95W
03/05/2011  M1.00 INCH       MCLEAN             IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       3 W BIRDS               38.84N 87.73W
03/05/2011  M1.63 INCH       LAWRENCE           IL   MESONET

0615 AM     HEAVY RAIN       7 NW ROBINSON           39.08N 87.83W
03/05/2011  M1.50 INCH       CRAWFORD           IL   MESONET

            STORM TOTAL OF 2.56

0700 AM     HEAVY RAIN       2 S STANFORD            40.41N 89.22W
03/05/2011  M1.10 INCH       MCLEAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       NEOGA                   39.32N 88.45W
03/05/2011  M1.50 INCH       CUMBERLAND         IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 S SULLIVAN            39.55N 88.61W
03/05/2011  M1.39 INCH       MOULTRIE           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 NW NEOGA              39.36N 88.50W
03/05/2011  M1.48 INCH       SHELBY             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
03/05/2011  M1.08 INCH       WOODFORD           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
03/05/2011  M1.03 INCH       MORGAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       10 S MARTINSVILLE       39.19N 87.88W
03/05/2011  M2.52 INCH       CLARK              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       NEWTON                  38.99N 88.16W
03/05/2011  M2.15 INCH       JASPER             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
03/05/2011  M1.43 INCH       LOGAN              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 E PANA                39.39N 89.02W
03/05/2011  M1.12 INCH       SHELBY             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WINDSOR                 39.44N 88.60W
03/05/2011  M1.30 INCH       SHELBY             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       CASEY                   39.30N 87.99W
03/05/2011  M2.50 INCH       CLARK              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BUFFALO                 39.85N 89.41W
03/05/2011  M1.06 INCH       SANGAMON           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 SE EFFINGHAM          39.11N 88.54W
03/05/2011  M2.31 INCH       EFFINGHAM          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       BEECHER CITY            39.19N 88.79W
03/05/2011  M1.80 INCH       EFFINGHAM          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       PARIS                   39.62N 87.69W
03/05/2011  M1.48 INCH       EDGAR              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       WINCHESTER              39.63N 90.46W
03/05/2011  M2.13 INCH       SCOTT              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 S MANITO              40.41N 89.78W
03/05/2011  M1.16 INCH       MASON              IL   MESONET

            SWOP

0700 AM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
03/05/2011  M2.23 INCH       EFFINGHAM          IL   MESONET

            SWOP

0700 AM     HEAVY RAIN       VIRGINIA                39.95N 90.21W
03/05/2011  M1.09 INCH       CASS               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       FLORA                   38.67N 88.48W
03/05/2011  M1.95 INCH       CLAY               IL   MESONET

            TOTAL IN LAST 24 HOURS

0700 AM     HEAVY RAIN       5 W BLOOMINGTON         40.48N 89.07W
03/05/2011  M1.30 INCH       MCLEAN             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 SSW CLINTON           40.14N 88.97W
03/05/2011  M1.30 INCH       DE WITT            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
03/05/2011  M1.18 INCH       DE WITT            IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 N MASON CITY          40.23N 89.70W
03/05/2011  M1.15 INCH       MASON              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       6 SSE CLAY CITY         38.61N 88.31W
03/05/2011  M1.80 INCH       WAYNE              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SW EFFINGHAM          39.09N 88.59W
03/05/2011  M1.98 INCH       EFFINGHAM          IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HAVANA                  40.30N 90.06W
03/05/2011  M1.48 INCH       MASON              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       EUREKA                  40.72N 89.28W
03/05/2011  M1.06 INCH       WOODFORD           IL   MESONET

0700 AM     HEAVY RAIN       CHATHAM                 39.67N 89.70W
03/05/2011  M1.05 INCH       SANGAMON           IL   NWS EMPLOYEE

0700 AM     HEAVY RAIN       CHARLESTON              39.48N 88.18W
03/05/2011  M1.35 INCH       COLES              IL   MESONET

0830 AM     HEAVY RAIN       2 NE NEOGA              39.34N 88.43W
03/05/2011  M1.80 INCH       CUMBERLAND         IL   MESONET

            SWOP

0900 AM     HEAVY RAIN       PANA                    39.39N 89.08W
03/05/2011  M1.19 INCH       CHRISTIAN          IL   MESONET

            SWOP

1200 PM     HEAVY RAIN       4 SE CLAY CITY          38.64N 88.30W
03/05/2011  M2.10 INCH       CLAY               IL   MESONET

1200 PM     HEAVY RAIN       3 W BIRDS               38.84N 87.73W
03/05/2011  M2.20 INCH       LAWRENCE           IL   MESONET

1200 PM     HEAVY RAIN       MARTINSVILLE            39.34N 87.88W
03/05/2011  M2.72 INCH       CLARK              IL   MESONET

1200 PM     HEAVY RAIN       EFFINGHAM               39.12N 88.55W
03/05/2011  M2.23 INCH       EFFINGHAM          IL   MESONET

0357 PM     HEAVY RAIN       7 NW ROBINSON           39.08N 87.83W
03/05/2011  M2.64 INCH       CRAWFORD           IL   MESONET

            STORM TOTAL

0500 PM     HEAVY RAIN       PALESTINE               39.00N 87.61W
03/05/2011  M2.43 INCH       CRAWFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Champaign

When
March 5, 6:00 PM CST to 11:59 PM CST
Where
Champaign forecast zone
Injuries
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Sub-freezing temperatures caused water to freeze on area roadways, creating scattered slick spots. As a result, two traffic accidents occurred along I-57 near Pesotum. One person suffered minor injuries.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288385.